Alert archive / Wisconsin / River Flood Warnings in 2020

River Flood Warning 32, NWS Green Bay, WI

June 11, 2020Lincoln County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Jun 11, 2020, 10:23 AM CDT for Lincoln County, Wisconsin. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Jun 11, 2020, 10:23 AM CDT (15:23 UTC)
Expired
Jun 12, 2020, 11:07 AM CDT
In force
25 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Lincoln County, WI

The radar

The Green Bay radar (KGRB), 151 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wisconsin River below Alexander Dam (ALXW3).

Action stage
1256 ft
Minor stage
1259 ft
Moderate stage
1261 ft
Major stage
1263 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

504 
WGUS43 KGRB 111523
FLWGRB

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Green Bay WI
1023 AM CDT Thu Jun 11 2020

...The National Weather Service in Green Bay WI has issued a Flood 
Warning for the following rivers in Wisconsin...

  Wisconsin River below Alexander Reservoir affecting Lincoln 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles. Caution is advised while walking along 
area river banks.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight by 130 AM CDT.

&&


WIC069-120630-
/O.NEW.KGRB.FL.W.0032.200611T1523Z-000000T0000Z/
/ALXW3.1.ER.200611T1433Z.200611T1510Z.000000T0000Z.UU/
1023 AM CDT Thu Jun 11 2020

The National Weather Service in Green Bay has issued a

* Flood Warning for
  the Wisconsin River below Alexander Reservoir.
* From this morning until further notice.
* At 10:10 AM CDT Thursday the stage was 1259.1 feet.
* Flood stage is 1259.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 10:10 AM CDT Thursday was 1259.1 feet.
* Forecast...No forecast is available for this location.
* Impact...At 1259.0 feet, Widespread wooded lowland flooding 
  downstream of the dam. The river current downstream of the dam in 
  Council Grounds Park is fast.


&&

LAT...LON 4522 8977 4521 8970 4515 8971 4519 8981

$$

Uhlmann
2 follow-up statements
372 
WGUS83 KGRB 120207
FLSGRB

Flood Statement
National Weather Service Green Bay WI
907 PM CDT Thu Jun 11 2020

...The Flood Warning continues for the following rivers in 
Wisconsin...

  Wisconsin River below Alexander Reservoir affecting Lincoln 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Friday afternoon by 1215 PM CDT.

&&


WIC069-121715-
/O.CON.KGRB.FL.W.0032.000000T0000Z-000000T0000Z/
/ALXW3.1.ER.200611T1433Z.200611T1510Z.000000T0000Z.UU/
907 PM CDT Thu Jun 11 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Wisconsin River below Alexander Reservoir.
* Until further notice.
* At 10:10 AM CDT Thursday the stage was 1259.1 feet.
* Flood stage is 1259.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 10:10 AM CDT Thursday was 1259.1 feet.
* Forecast...No forecast is available for this location.
* Impact...At 1259.0 feet, Widespread wooded lowland flooding 
  downstream of the dam. The river current downstream of the dam in 
  Council Grounds Park is fast.


&&

LAT...LON 4522 8977 4521 8970 4515 8971 4519 8981

$$

SAC
567 
WGUS83 KGRB 121607
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1107 AM CDT Fri Jun 12 2020

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...

  Wisconsin River below Alexander Reservoir affecting Lincoln 
  County.

WIC069-121715-
/O.CAN.KGRB.FL.W.0032.000000T0000Z-200612T1607Z/
/ALXW3.1.ER.700119T1011Z.700119T1011Z.700125T2031Z.UU/
1107 AM CDT Fri Jun 12 2020

...The Flood Warning for the Wisconsin River below Alexander 
Reservoir has been cancelled...

The Flood Warning is cancelled for
  the Wisconsin River below Alexander Reservoir.
* At 10:10 AM CDT Friday, June 12 the stage was 1258.2 feet.
* Flood stage is 1259.0 feet.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 10:10 AM CDT Friday was 1259.1 feet.
* Forecast...No forecast is available for this location.

&&


              Fld    Observed          Forecasts (5 pm)              
 Location     Stg    Stg   Day/Time    Thu   Fri   Sat   Sun   Mon   

Wisconsin River
 Alexander R  1259.  1258.2 Fri 10 am  MSG   MSG   MSG   MSG   MSG   





&&

LAT...LON 4522 8977 4521 8970 4515 8971 4519 8981

$$

MPC

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jun 11, 6:04 AM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jun 11, 6:04 AM CDT, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
604 AM CDT Thu Jun 11 2020

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Friday
Issued at 350 AM CDT Thu Jun 11 2020

The left exit region of a 90 knot jet at 300mb will move across
the area this afternoon and evening in strong northwest upper
flow. Moisture is not abundant, but lapse rates of around 7C/KM,
dry air in the low levels, and low wet bulb zero heights suggest
that there could be some strong thunderstorms with wind gusts over
40 mph and small hail in the afternoon and early evening. Highs
today will be a few degrees below normal in most places.

Unseasonably cool air aloft arrives tonight, on a trajectory from
frozen Hudson's Bay. This air is quite cold, and it was snowing
at 3am this morning at Pickle Lake Ontario which is only 400 miles
north of Green Bay. 850mb temperatures of -1C are forecast to
reach northcentral Wisconsin by daybreak Friday, producing lake
effect clouds and keeping surface temperatures up from where they
could be. Lows will be 5 to 10 degrees below normal even with
clouds.

Friday will be sunny but very cool for the middle of June. With
850mb temperatures of 2 to 5C high temperatures will likely be in
the upper 50s in the north and 60s in the south.

.LONG TERM...Friday Night Through Wednesday
Issued at 350 AM CDT Thu Jun 11 2020

Main focus is the much cooler temps this weekend with the
potential for frost up north, followed by at or above normal temps
next week. Precip changes remain fairly low.

Friday night...With the surface high centered just north of WI,
northwest flow aloft, and 850 temps around 2 to 4C expect a
seasonably chilly night. Clear skies and light winds will allow
temperatures to fall quickly after sunset, with lows early
Saturday morning in the low to middle 30s across the Northwoods,
and in the lower 40s across central and east- central WI. If
current forecast holds, a Frost Advisory will likely be needed for
a few counties in the far north.

Saturday and Sunday...Upper level ridge builds across the Plains,
but doesn't quite make it to WI. Therefore, northwest flow will
continue to feed a cool, dry airmass into the area. Highs on
Saturday will be in the 60s, about 10 degrees below normal. On
Sunday, there is some improvement as 850 temps rise to about 4 to
7C. Lows will not be quiet as cool, but some patchy frost may
still be possible in the far north. Highs Sunday will be in the
upper 60s to lower 70s away from the lake shore.

Next week...As upper ridge nudges east northeast WI will start to
see a warming trend as flow turns to the southwest. Highs Monday
will mainly be in the 70s, with 80s across most of the area by
Tuesday. Temperatures may be well in the 80s Wednesday and
Thursday with 850 temps currently forecast to be in the 20 to 23C
range. However, there are some model differences in the position
of the ridge by this point so confidence in the specifics is low.
GFS, ECWMF, and Canadian keep the primary dynamics well north of
the area, so overall pcpn potential is low. However, some WAA
showers and thunderstorms may be possible during the midweek.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 604 AM CDT Thu Jun 11 2020

A strong upper level disturbance will bring increasing
clouds today, and scattered showers and thunderstorms this afternoon
and evening. VFR conditions are expected outside of any shower
activity. The activity will diminish by midnight.

A cold front will move south from Upper Michigan late tonight and
could bring a short interval of MVFR ceilings north of a Rhinelander
to Iron Mountain line. Skies will become mostly sunny by Friday
afternoon.

Excellent flying weather is expected Saturday and Sunday with mostly
clear skies, light winds and excellent visibility.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......KLJ
AVIATION.......RDM
Hazardous weather outlook, Jun 11, 3:10 AM CDT, 7 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
310 AM CDT Thu Jun 11 2020

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-120815-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
310 AM CDT Thu Jun 11 2020

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Scattered thunderstorms are expected this afternoon and evening as
a strong upper system moves across the area. A few could produce
wind gusts over 40 mph and half inch hail.

Some rivers and streams will continue to rise from recent rainfall.
Minor flooding is possible in some areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Areas of frost are possible across north- central Wisconsin
Friday night as temperatures are forecast to fall into the low to
middle 30s. Patchy frost is possible over far northeast Wisconsin
Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report strong winds or hail later today.

LMZ521-522-541>543-120815-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
310 AM CDT Thu Jun 11 2020

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Conditions hazardous to small craft are expected from mid morning
through early evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability of widespread hazardous weather is low.

RDM/KLJ

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:50 PM CDTRiver Flood WarningGRBMarathon38 hr
Jun 11, 3:13 AM CDTSmall Craft AdvisoryGRB16 hr
Jun 11, 12:57 PM CDTSpecial Weather StatementGRBBrown, Calumet3 hr
Jun 11, 2:53 PM CDTSpecial Marine WarningGRB52 min
Jun 11, 3:04 PM CDTSevere Thunderstorm WarningGRBBrown, Kewaunee, Manitowoc41 min
Jun 11, 3:36 PM CDTSpecial Marine WarningGRB54 min
Jun 11, 6:42 PM CDTSpecial Weather StatementGRBKewaunee48 min

Nearby

River Flood Warnings in Wisconsin, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.